MAUDE Adverse Event Report: MEDIVATORS, INC. RAPICIDE PA HIGH LEVEL DISINFECTANT AND STERILANT

MEDIVATORS, INC. RAPICIDE PA HIGH LEVEL DISINFECTANT AND STERILANT
Model Number ML02-0117
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that an employee was exchanging rapicide pa high-level disinfectant/sterilant bottles in the advantage plus automated endoscope reprocessor (aer) and reported inhalation exposure to the disinfectant fumes.The employee sought medical assessment.The user facility did not disclose if medical treatment was determined to be required or administered.It was confirmed that the employee was able to return to work.
 
Additional Manufacturer Narrative
Details of the products subject of the event were not provided to medivators.Further information regarding the event date, patient symptoms and duration of symptoms were not disclosed.Additionally, the use of ppe and the presence of sufficient environmental ventilation were not able to be confirmed.Medivators reached out to the user facility for further information on the event and to request product return for evaluation.To date, the user facility has not provided a response.The potential for user exposure to occur during disinfectant bottle exchange in the aer is a known hazard.Therefore, the following language can be found in the advantage plus aer operator manual (50097-429, rev j) on page 21 and 63 regarding ppe requirements when exchanging disinfectant bottles: "warning: avoid possible chemical burns.When replacing disinfectant, wear personal protective equipment (clothing, mask, gloves and eyewear." additionally, the rapicide pa high-level disinfectant/sterilant sds (50095-116, rev a) includes the following language regarding ppe and exposure control measures to be taken by users of the disinfectant, "use only outdoors or in a well-ventilated area and wear protective gloves/protective clothing/eye protection/face protection." no additional reports of adverse event or harm were received.No malfunctions of the reported aer and/or disinfectant was able to be confirmed.A follow-up mdr will be submitted should additional information be made available.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The steris legal department was contacted regarding a legal complaint that had been filed involving rapicide pa high level disinfectant.We reviewed our records and confirmed the event is the same event which was reported in mdr 2150060-2021-00029, filed december 14, 2021.A follow-up mdr will be submitted should additional information become available.

Brand Name
RAPICIDE PA HIGH LEVEL DISINFECTANT AND STERILANT
Common Device Name
HIGH LEVEL DISINFECTANT
Manufacturer (Section D)
MEDIVATORS, INC.
14605 28th avenue n
minneapolis MN 55447
Manufacturer (Section G)
MEDIVATORS, INC.
14605 28th avenue n
minneapolis MN 55447
Manufacturer Contact
daniel davy
9800 59th avenue n
plymouth, MN 55442
MDR Report Key13002497
Report Number2150060-2021-00029
Device Sequence Number4292037
Product Code FEB
UDI-Device Identifier00677964090172
UDI-Public00677964090172
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberML02-0117
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown